SIGN UP

Prednisone Steriods

Avatar Image
kloofnek | 11:53 Thu 11th Apr 2019 | Body & Soul
21 Answers
Has anyone on AB been on Prednisone?
I have been for almost four months,due to finish ,hopefully,when I see the Specialist at the end of this month,I noticed this last three weeks that I am losing some hair (am now down to three Preds a day),.,.is a side effect
Just wondered if anyone out there has any experience of this and tell me how they went on,
Thanks

Answers

1 to 20 of 21rss feed

1 2 Next Last

Best Answer

No best answer has yet been selected by kloofnek. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
No I have never been on prednisone and no, hair loss is not a side effect of that particular steroid.
You will have to look for another cause of your hair loss e.g anxiety or infection.
Question Author
I know it is a side effect and it effects a lot of people especially after taking the huge amount I have been on,I started with 18 a day for one month and then gradually lowered the dosage,just wondered if anyone on AB had had this problem and how they dealt with it.I do believe that the doctor can prescribe some special shampoo (my grandaughter did ) but some years back and she was a child then.I am TRYING to get an appointment to see MY doctor ...so difficult these days.!!!!!Thank you Sqad for replying.
"I know it is a side effect and it effects a lot of people especially after taking the huge amount"

O.K...then we have to agree to disagree.
Hi Kloofnek, I have taken these for donkeys years, now I take 5 mg maintenance dose . I was advised that my hair might all out. I was lucky and that didn't happen. However, I did put on weight that is most stubborn and I have the moon face ! Without the steroids I would have been a bigger mess. As you decrease the dose, the side effects will lessen.
Hi Kloof, yes I lost lots of my hair.
I was on them on and off on large amounts for 18months after IV steoids in hospital, and was advised it could happen - which it did.

God news, 18 months to 2 years after finishing them my hair has started to come back through - my hairdresser was amazed at all the billions of tiny baby hairs sticking up from my scalp through my hair when she coloured it last.

It's amazing, so there is hope - I fretted too, as I'm female, have long blonde hair and I sort of think about it as my crowning glory ha ha, but joking aside - there is hope and this is definitely what I'd hope to heppen with you also.

(hugs)
*good news
Just to add, the only other things I had was weight gain (as has been mentioned), not so much in my face, but everywhere else and VERY VERY sensitive teeth.
Now I am off them, I feel fine, weight has gone down and YES hair is coming back in it's droves :-)
I'm a happy bunny now.
They're horrible nasty little things, but they'll make you well - as my IBD clinic nurse once said...
What dose are you on? I am just being curious/nosey.

I 'think' that the tablets come in 1mg and 5mg. My cat gets 2mg per day (he is just as furry as ever) and I thought that was a high dose?
Question Author
Thank you all for responses and I can hope that when I finish the course my hair will get back to normal.It o ly stared coming out three weeks ago and have been on the steroids since 2nd Jan.Was 4 weeks on 16 a day,4 weeks on 10,4 weeks on 6, now on 3 which finish at the end of April.See specialist on 24th.
seems to cause everything - including hair loss and hairiness
goggle prednisone alopecia
and you will get afew hits

I was on 90 for five days ( as my brother said - christ they dont hang around) and had various very predictable side effects
which gradually recovered until the next pulse

so long as the pred is working for whatever you've got
keep with it

nice to see you posting again kloofje
oh and good luick with the tmt

( I found the sleeplessness and appetite most upsetting)
Since coming out of hospital I am on a diminishing dose for COPD starting 30mg / day. 19 day course.
PP...prednisone is used in the treatment of Alopecia, it doesn't cause it.
Can anyone show me a link that associate hair loss with prednisone as I have aleays been under the impression that prednisone stimulates haie production...e.g hair on the face as a side effect of corticosteroids?
I don't know, sqad, but wouldn't hair on the face be more to do with hormones than follicles?
// PP...prednisone is used in the treatment of Alopecia, it doesn't cause it. //
then we havent googled pred and alopecia have we?

It would pixie and prednisone IS a hormone.
PP....I have ( I hate links) but have you?

https://www.medscape.com/answers/1069931-62769/what-is-the-role-of-prednisone-in-the-treatment-of-alopecia-areata

You have got the association of hair loss and prednisone, the wrong way round.

Anabolic steroids may cause hair loss....not corticosteroids.
Thanks, sqad. I didn't know that x
Question Author
The reason I was put on steriods was I had hardly any platelets in my blood.It has regulated itself since but have been kept on them as a precaution and hopefully when I see specialist at end of April will be taken off them...have had practically a.l the side effects going.nightmare!!.It has only this last three weeks I have noticed my hair coming out a bit..not really noticeable. ...but....
So ..Fritty Pancake I hope I am as lucky as you.(hug)thank you cor your good wishes.
Also thanks to everyone for your posts.
Question Author
Sorry..*Frilly
Yes,

I lost it on my head, and gained a few stubborn spots on my chin which I have got to now wax off.

Extremely distressing, and the insomnia, WELL I had to be put on Zopiclone for that as I was BUZZING for the whole time I was on them - most distressing, as I normally sleep like a baby!
The weight gain same...
I guess they affect everyone differently but I completely empathise with Kloof on the hair loss, mine was literally coming out and blocking the shower drain!
My husband was going mental, until I asked my GP and he confirmed that this was indeed the cause.
Just ever so glad it's coming back, as I say I now need to use serum daily to keep all these tiny fly-aways down as there are billions of them coming through. My hairdresser is astonished.

1 to 20 of 21rss feed

1 2 Next Last

Do you know the answer?

Prednisone Steriods

Answer Question >>

Related Questions

Sorry, we can't find any related questions. Try using the search bar at the top of the page to search for some keywords, or choose a topic and submit your own question.